Advertisement - Hide this advert





Author Topic: Synvisc injections and reactions  (Read 2000 times)

0 Members and 1 Guest are viewing this topic.

Offline DebsLOL

  • MICROgeek (<20 posts)
  • *
  • Posts: 6
  • Liked: 0
Synvisc injections and reactions
« on: December 20, 2005, 08:49:30 PM »
I finished my synvisc injections last week.  Unfortunately I have had a terrible allergic reaction to it.  Started that evening and I was put on benadryl.  Thought all was well and did not take the bendryl Sat. EVening.  4AM Sunday morning I woke up with the worst hives ever...we rushed to the ER...all they did was give me cortisone and doubled the Benedryl.  I have to say that because no one has ever reported....altho I have seen posts on this board...any allergic reactions.  There is nothing in the hospitals database.  I spoke with my rhemutologist yesterday and she is saying I am the first documented case...and I find this so hard to believe...again because of the posts here that I see.  I am asking that anyone that does or ever has had a reaction please make sure that you or your dr reports this to the drug company...right now there is nothing to conteract this because supposedly I am the first case.  I really have no idea how long this is going to last...I guess everytime I go off the benedryl one of these times maybe I won't get the hives??  I don't know...but if anyone has had any experience with this kind of reaction...please respond!!!

Thanks all
Debbie
Goldwaithe 1976
8 arthroscopy's 1986-present
patellar misalginment
osteoarthritis
cartiiledge damage
Ankylosing spondyliitis

Offline shade

  • SuperKNEEgeek
  • *****
  • *
  • Posts: 3161
  • Liked: 0
  • An obstacle is often a stepping stone.
Re: Synvisc injections and reactions
« Reply #1 on: December 21, 2005, 03:08:44 PM »
Debbie,

Sorry about your reaction, hope you will be feeling better soon.....
July '05 (RK) - LR/debridement
Mar '06 (RK) - Open LR + Allograft w/OBI TruFit Plug + Fulkerson TTT
 Feb '07 (LK) - LR + Fulkerson TTT

Offline DebsLOL

  • MICROgeek (<20 posts)
  • *
  • Posts: 6
  • Liked: 0
Re: Synvisc injections and reactions
« Reply #2 on: December 21, 2005, 03:35:31 PM »
Thank you Shade....its one day at a time....dr called today is keeping me on prednisone for 10 more days and she said it can last a couple of weeks.  Keeping fingers crossed that this will pass soon!!!
Goldwaithe 1976
8 arthroscopy's 1986-present
patellar misalginment
osteoarthritis
cartiiledge damage
Ankylosing spondyliitis

Offline hbw

  • MICROgeek (<20 posts)
  • *
  • Posts: 2
  • Liked: 0
Re: Synvisc injections and reactions
« Reply #3 on: April 27, 2006, 02:55:37 AM »
If you're allergic to poultry then you'll get this reaction as all of these injections are made from Rooster Combs (the little red hats that roosters have...).  Hopefully you are feeling better by now...

Offline Kris

  • SuperKNEEgeek
  • *****
  • Posts: 706
  • Liked: 0
  • My Wonderful Friend--Hobo RIP
Re: Synvisc injections and reactions
« Reply #4 on: April 27, 2006, 03:36:29 AM »
My doctor didn't say that I had a reaction to the Synvisc injections, but this last round was quite a bit different than the last, plus the only time I had this reaction ws about 20-30 minutes after each shot.  I never developed any skin irritations or hives, but my problem was that as I was driving the hour drive back to work from my injections I'd start to feel really shakey, lightheaded.  It is closely related to the feeling you get when you haven't eaten and you become shaky from a sugar low or energy low.  I say that it was related to the injections because I only had them after the shots and no other time, but the doctor says it wasn't.  Anyway, now that the shots are gone, so id the shakiness.

Kris
Right  LR on 2/8/02,  7/11/03, and 11/5/05
Left leg LR on 5/02, 4/05
Right achilles tendon lengthened on 2/01.   Synvisc injections on 2/17/03. 
Cortisone on 12/03 and 3/04, 12/05. 
Proximal Reallignment Right 5/23/05
R Microfracture 5/19/06
PFJR 6/20/07